Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 6, 2001, 6:43 PM CDT for Calhoun County, Arkansas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2001, 6:43 PM CDT (23:43 UTC)
- Expired
- May 6, 2001, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Calhoun County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:14 PM CDT | Hail 0.75 | Harrell, AR | |
| May 6, 7:14 PM CDT | Hail 0.75 | Hampton, AR | |
| May 6, 7:28 PM CDT | Hail 1.75 | Hampton, AR | Hail up to golfball size covered the ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 6, 3:00 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT SUN MAY 6 2001 UNSTABLE AIR WILL BE ABLE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS IN SPITE OF THE UPPER LEVEL SYSTEM BEING SO FAR TO THE NORTH. STEEP LAPSE RATES AND STRONG HEATING WILL OVERCOME THE LACK OF A STRONG LOW NEARBY. SURFACE DEW POINTS QUITE HIGH ACROSS ALL OF THE STATE. SO THE FORECAST FOR LATE THIS AFTERNOON AND EARLY TONIGHT WILL MENTION THE POSSIBILITY OF SEVERE STORMS. LOWS TONIGHT WILL NOT BE AS LOW AS THOUGHT PREVIOUSLY ON ACCOUNT OF THE HIGHER DEW POINTS. FRONT WILL NOT BE RUSHING THROUGH...SO WINDS TOMORROW WILL NOT BE STRONG BEHIND THE FRONT. EXPECT THE COLD FRONT ALREADY INTO THE NORTHWEST CORNER OF THE STATE BY 12Z MONDAY. CHANCES OF RAIN FOR THE NORTHWEST WILL BE LOWER THAN THE CENTRAL AND SOUTHEAST SECTIONS. HIGHS TOMORROW IN THE 70S AND A FEW 80S. RAIN AMOUNTS TONIGHT OVER WESTERN ARKANSAS WILL BE SIGNIFICANT...IN THE ONE INCH RANGE. SHOWERS MAY LINGER OVER SOUTHEAST ZONES MONDAY NIGHT AS THE FRONT SLOWS DOWN. DRY FORECAST FOR TUESDAY. IN THE EXTENDED PERIOD...THE NEXT FRONT WILL BE CROSSING THE STATE FROM NORTHWEST TO SOUTHEAST ON FRIDAY...SO I MOVED UP THE THUNDERSHOWERS FROM SATURDAY TO FRIDAY. LIT TB 064/078 060/080 060 32662 HRO BB 058/073 056/076 057 32631 PBF TB 066/079 062/082 062 32663 HOT TB 064/080 058/082 058 32662 .LIT...NONE.
In the hours before
Special weather statement, May 6, 1:30 PM CDT, 5 hours 13 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN MAY 6 2001 ARZ030-037-038-040-041-052-070930- LOGAN-MONTGOMERY-PIKE-POLK-SCOTT-YELL- 130 PM CDT SUN MAY 6 2001 ...MODERATE RISK OF SEVERE WEATHER FOR THE WESTERN SECTIONS OF ARKANSAS THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER IN THE WESTERN SECTIONS OF THE STATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS TONIGHT. ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN AREA...MAY BE ACTIVATED TONIGHT. ARZ003>007-012>016-021>025-031>034-039-042>047-053>057-062>069- 070930- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LONOKE-MARION- MONROE-NEWTON-OUACHITA-PERRY-POPE-PRAIRIE-PULASKI-SALINE-SEARCY- SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- 130 PM CDT SUN MAY 6 2001 ...SLIGHT RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS LATE THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER IN MOST SECTIONS OF THE STATE LATER THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS TONIGHT. ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN AREA...MAY BE ACTIVATED TONIGHT. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:23 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 37 min |
| May 6, 5:38 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 52 min |
| May 6, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 39 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.